EconPapers    
Economics at your fingertips  
 

A Note on Quasi-Maximum-Likelihood Estimation in Hidden Markov Models with Covariate-Dependent Transition Probabilities

Demian Pouzo, Zacharias Psaradakis and Martin Sola
Additional contact information
Demian Pouzo: University of California

No 234, Working Papers from Red Nacional de Investigadores en Economía (RedNIE)

Abstract: We consider hidden Markov models with a discrete-valued regime sequence whose transition probabilities are covariate-dependent. We show that consistent estimation of the parameters of the conditional distribution of the observable variables is possible via quasi-maximum-likelihood based on a (misspecified) mixture model without Markov dependence. Some related numerical results are also discussed.

Keywords: Consistency; covariate-dependent transition probabilities; hidden Markov model; mixture model; quasi-maximum-likelihood; misspecified model (search for similar items in EconPapers)
Pages: 15 pages
Date: 2023-04
New Economics Papers: this item is included in nep-dcm, nep-ecm and nep-ets
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://rednie.eco.unc.edu.ar/files/DT/234.pdf (application/pdf)

Related works:
Working Paper: A Note on Quasi-Maximum-Likelihood Estimation in Hidden Markov Models with Covariate-Dependent Transition Probabilities (2023) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aoz:wpaper:234

Access Statistics for this paper

More papers in Working Papers from Red Nacional de Investigadores en Economía (RedNIE) Contact information at EDIRC.
Bibliographic data for series maintained by Laura Inés D Amato ().

 
Page updated 2025-03-30
Handle: RePEc:aoz:wpaper:234